Alert archive / Tennessee / Frost Advisories in 2017

Frost Advisory 2, NWS Morristown, TN

April 7, 201721 counties in Tennessee

NWS Morristown, TN issued this frost advisory at Apr 7, 2017, 3:06 PM EDT for 21 counties in Tennessee. It took effect at Apr 8, 2017, 1:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2017, 3:06 PM EDT (19:06 UTC)
In effect from
Apr 8, 2017, 1:00 AM EDT
Expired
Apr 8, 2017, 9:00 AM EDT
In force
8 hr
Issued by
NWS Morristown, TN
All 21 counties

Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Cocke County, TN, Grainger County, TN, Hamblen County, TN, Hamilton County, TN, Jefferson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Sequatchie County, TN, Sevier County, TN, Union County, TN

The radar

The Knoxville radar (KMRX), 99 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2017-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2017-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1631 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

481 
WWUS74 KMRX 071906 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Morristown TN
306 PM EDT Fri Apr 7 2017

...Freezing temperatures across parts of the area tonight...

.An abnormally cold air mass has been building into the Tennessee
Valley, and with clear skies and calm winds expected overnight,
low temperatures will fall to near or below freezing.

NCZ060-061-TNZ012>018-035-041>047-072-074-087-102-VAZ001-002-005-
006-008-080900-
/O.UPG.KMRX.FZ.A.0003.170408T0500Z-170408T1300Z/
/O.NEW.KMRX.FZ.W.0008.170408T0500Z-170408T1300Z/
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-East Polk-Lee-Wise-Scott-Russell-Washington-
Including the cities of Murphy, Hayesville, Oneida, La Follette, 
Tazewell, Sneedville, Rogersville, Kingsport, Bristol, 
Mountain City, Wartburg, Cosby, Greeneville, Cedar Creek, 
Johnson City, Erwin, Elizabethton, Roan Mountain, Cades Cove, 
Gatlinburg, Coker Creek, Ducktown, Jonesville, Wise, Norton, 
Gate City, Lebanon, and Abingdon
306 PM EDT Fri Apr 7 2017

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EDT SATURDAY...

The National Weather Service in Morristown has issued a Freeze
Warning, which is in effect from 1 AM to 9 AM EDT Saturday. The
Freeze Watch is no longer in effect. 

* EVENT...Widespread sub-freezing temperatures are expected.

* TIMING...After midnight until a little after sunrise Saturday.

* IMPACTS...Damage to or killing of unprotected tender vegetation
  that is already growing, especially fruit crops and warm 
  weather vegetables. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are occurring or
are highly likely. These conditions will kill or significantly
damage crops and other sensitive vegetation that are left
unprotected.

&&

$$

TNZ036>040-067>071-073-081>086-098>101-080900-
/O.NEW.KMRX.FR.Y.0002.170408T0500Z-170408T1300Z/
Anderson-Union-Grainger-Hamblen-Northwest Cocke-Roane-Loudon-Knox-
Jefferson-NW Blount-North Sevier-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk-
Including the cities of Clinton, Oak Ridge, Maynardville, 
Rutledge, Morristown, Newport, Kingston, Lenoir City, Knoxville, 
Dandridge, Maryville, Sevierville, Dunlap, Pikeville, Dayton, 
Decatur, Athens, Madisonville, Jasper, Chattanooga, Cleveland, 
and Benton
306 PM EDT Fri Apr 7 2017 /206 PM CDT Fri Apr 7 2017/

...FROST ADVISORY IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/ TO 9 AM
EDT /8 AM CDT/ SATURDAY...

The National Weather Service in Morristown has issued a Frost
Advisory, which is in effect from 1 AM EDT /midnight CDT/ to 9 AM
EDT /8 AM CDT/ Saturday. 

* EVENT...Low temperatures in the mid 30s may allow areas of frost
  to form.

* TIMING...After midnight until a little after sunrise Saturday.

* IMPACTS...Damage to unprotected tender vegetation that is 
  already growing, especially fruit crops and warm weather 
  vegetables. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be damaged or killed if left
unprotected.

&&

$$
1 follow-up statement
404 
WWUS74 KMRX 081131
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
731 AM EDT Sat Apr 8 2017

...Freezing temperatures across parts of the area early this
morning...

.An abnormally cold air mass has been building into the Tennessee
Valley, and with clear skies and calm winds expected, low 
temperatures will fall to near or below freezing.

NCZ060-061-TNZ012>018-035-041>047-072-074-087-102-VAZ001-002-005-
006-008-081300-
/O.CON.KMRX.FZ.W.0008.000000T0000Z-170408T1300Z/
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-East Polk-Lee-Wise-Scott-Russell-Washington-
Including the cities of Murphy, Hayesville, Oneida, La Follette, 
Tazewell, Sneedville, Rogersville, Kingsport, Bristol, 
Mountain City, Wartburg, Cosby, Greeneville, Cedar Creek, 
Johnson City, Erwin, Elizabethton, Roan Mountain, Cades Cove, 
Gatlinburg, Coker Creek, Ducktown, Jonesville, Wise, Norton, 
Gate City, Lebanon, and Abingdon
731 AM EDT Sat Apr 8 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* EVENT...Widespread sub-freezing temperatures are expected.

* TIMING...After midnight until a little after sunrise Saturday.

* IMPACTS...Damage to or killing of unprotected tender 
  vegetation that is already growing, especially fruit crops and 
  warm weather vegetables. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are occurring or
are highly likely. These conditions will kill or significantly
damage crops and other sensitive vegetation that are left
unprotected.

&&

$$

TNZ036>040-067>071-073-081>086-098>101-081300-
/O.CON.KMRX.FR.Y.0002.000000T0000Z-170408T1300Z/
Anderson-Union-Grainger-Hamblen-Northwest Cocke-Roane-Loudon-Knox-
Jefferson-NW Blount-North Sevier-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk-
Including the cities of Clinton, Oak Ridge, Maynardville, 
Rutledge, Morristown, Newport, Kingston, Lenoir City, Knoxville, 
Dandridge, Maryville, Sevierville, Dunlap, Pikeville, Dayton, 
Decatur, Athens, Madisonville, Jasper, Chattanooga, Cleveland, 
and Benton
731 AM EDT Sat Apr 8 2017 /631 AM CDT Sat Apr 8 2017/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/
THIS MORNING...

* EVENT...Low temperatures in the mid 30s may allow areas of 
  frost to form. 

* TIMING...After midnight until a little after sunrise Saturday.

* IMPACTS...Damage to unprotected tender vegetation that is 
  already growing, especially fruit crops and warm weather 
  vegetables. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be damaged or killed if left
unprotected.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this frost advisory went out at Apr 7, 1:15 PM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Apr 7, 1:15 PM EDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
115 PM EDT Fri Apr 7 2017

.AVIATION...
Gusty winds will continue to be the main aviation concern through
the afternoon. Gusts up to 25 kts will be observed at times at
TRI, with 20-25 kts at CHA and TYS. Wind gusts will end in the
22Z-00Z time frame at all sites. High pressure building over the
area from the west will bring calm winds around midnight. With a
dry low level air mass, vis and cigs will remain VFR through the
TAF period.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Freeze Watch from 1 AM EDT Saturday through Saturday morning for
     Cherokee-Clay.

TN...Freeze Watch from 1 AM EDT Saturday through Saturday morning for
     Blount Smoky Mountains-Campbell-Claiborne-Cocke Smoky
     Mountains-East Polk-Hancock-Hawkins-Johnson-Morgan-
     Northwest Carter-Northwest Greene-Scott TN-Sevier Smoky
     Mountains-Southeast Carter-Southeast Greene-Southeast
     Monroe-Sullivan-Unicoi-Washington TN.

VA...Freeze Watch from 1 AM EDT Saturday through Saturday morning for
     Lee-Russell-Scott-Washington-Wise.

&&

DGS
Hazardous weather outlook, Apr 7, 7:40 AM EDT, 7 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
740 AM EDT Fri Apr 7 2017

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-081145-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
740 AM EDT Fri Apr 7 2017 /640 AM CDT Fri Apr 7 2017/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...Today and Tonight

Freezing conditions and widespread frost are expected late
tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Early Saturday morning freezing temperatures are expected.
Otherwise, no hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Local storm report, Apr 7, 10:09 AM EDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1009 AM EDT FRI APR 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             6 SE GATLINBURG         35.66N 83.42W
04/07/2017  M8.0 INCH        SEVIER             TN   CO-OP OBSERVER

            WINDY CONDITIONS HAVE LED TO DRIFTS OF UP TO A FOOT ATOP
            MT. LECONTE

0800 AM     SNOW             1 NW NEWFOUND GAP       35.62N 83.44W
04/07/2017  M3.4 INCH        SEVIER             TN   CO-OP OBSERVER

&&

JLB

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 3:06 PM EDTFreeze WarningMRXBlount, Campbell, Carter, Claiborne, Cocke, Greene and 11 more18 hr

Nearby

Frost Advisories in Tennessee, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.